Alert archive / Pennsylvania / Areal Flood Advisories in 2017
Areal Flood Advisory 53, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Jun 24, 2017, 5:22 AM EDT for Chester County, Montgomery County, Pennsylvania. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2017, 5:22 AM EDT (09:22 UTC)
- Expired
- Jun 24, 2017, 9:15 AM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Chester County, PA, Montgomery County, PA
The radar
The Philadelphia radar (KDIX), 125 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 9.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
357
WGUS81 KPHI 240922
FLSPHI
Flood Advisory
National Weather Service Mount Holly NJ
522 AM EDT SAT JUN 24 2017
PAC029-091-241315-
/O.NEW.KPHI.FA.Y.0053.170624T0922Z-170624T1315Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery PA-Chester PA-
522 AM EDT SAT JUN 24 2017
The National Weather Service in Mount Holly NJ has issued a
* Flood Advisory for Minor Flooding in Poor Drainage Areas for...
Montgomery County in southeastern Pennsylvania...
Chester County in southeastern Pennsylvania...
* Until 915 AM EDT
* At 522 AM EDT...Doppler radar indicated heavy rain that will cause
minor flooding. Overflowing poor drainage areas will result in
minor flooding in the advisory area. Up to two inches of rain have
already fallen.
* Some locations that will experience flooding include...
West Chester, Norristown, Pottstown, Phoenixville, Lansdale, West
Norriton, East Norriton, Coatesville, Westtown, Downingtown,
Souderton, Kennett Square, Collegeville, Oxford, Royersford,
Parkesburg, Trappe, Hatfield, West Grove and Honey Brook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Advisory means river or stream flows are elevated...or
ponding of water in urban or other areas is occurring or is imminent.
&&
LAT...LON 3976 7606 3983 7604 3987 7599 3995 7600
4004 7593 4010 7594 4040 7546 4024 7519
3972 7579 3972 7613
$$
MPS2 follow-up statements
418
WGUS81 KPHI 241223
FLSPHI
Flood Advisory
National Weather Service Mount Holly NJ
823 AM EDT SAT JUN 24 2017
PAC029-091-241315-
/O.CON.KPHI.FA.Y.0053.000000T0000Z-170624T1315Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery PA-Chester PA-
823 AM EDT SAT JUN 24 2017
...THE FLOOD ADVISORY FOR MINOR FLOODING IN POOR DRAINAGE AREAS
REMAINS IN EFFECT UNTIL 915 AM EDT FOR MONTGOMERY AND CHESTER
COUNTIES...
At 820 AM EDT, area stream and river gauges continued to indicate
rapid response to runoff from storms occurring earlier this morning.
Though the heavy rainfall has ended, some minor flooding may still
be occurring for the next hour.
Some locations that will experience flooding include...
West Chester, Norristown, Pottstown, Phoenixville, Lansdale, West
Norriton, East Norriton, Coatesville, Westtown, Downingtown,
Souderton, Kennett Square, Collegeville, Oxford, Royersford,
Parkesburg, Trappe, Hatfield, West Grove and Honey Brook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Advisory means river or stream flows are elevated, or ponding
of water in urban or other areas is occurring or is imminent.
&&
LAT...LON 3976 7606 3983 7604 3987 7599 3995 7600
4004 7593 4010 7594 4040 7546 4024 7519
3972 7579 3972 7613
$$
CMS786
WGUS81 KPHI 241312
FLSPHI
Flood Advisory
National Weather Service Mount Holly NJ
912 AM EDT SAT JUN 24 2017
PAC029-091-241321-
/O.EXP.KPHI.FA.Y.0053.000000T0000Z-170624T1315Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery PA-Chester PA-
912 AM EDT SAT JUN 24 2017
...THE FLOOD ADVISORY FOR MINOR FLOODING IN POOR DRAINAGE AREAS WILL
EXPIRE AT 915 AM EDT FOR MONTGOMERY AND CHESTER COUNTIES...
The heavy rain has ended, and flooding is no longer expected to pose
a threat.
LAT...LON 3976 7606 3983 7604 3987 7599 3995 7600
4004 7593 4010 7594 4040 7546 4024 7519
3972 7579 3972 7613
$$
CMSWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Jun 24, 3:18 AM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 24, 3:18 AM EDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
318 AM EDT Sat Jun 24 2017
.SYNOPSIS...
Tropical low pressure just west of the Appalachians will lift
to the northeast through the Mid-Atlantic and Northeast this
morning, and then a cold front will move across the region this
afternoon. Surface high pressure builds into the Midwest as an
upper trough digs into the eastern Great Lakes and Northeast
tonight through Sunday. A weak cold front is expected to move
through the region Monday night through Tuesday. High pressure
returns to the area for the middle of next week before moving
off the coast late in the week as low pressure passes north of
the region.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Much of the weather action will begin shortly after AFD release
with a decent batch of showers and scattered thunder associated
with a front and the remnant moisture from TS Cindy moving
across the area. The warm and tropical airmass in place will
create decent rainfall rates this morning with some 1-2 inch
totals expected thru mid- morning. Once the front crosses the
area, winds will shift to NW and rapid improvement from NW to SE
will progress thru the area. Sunny skies will be across the
region by this afternoon. It will remain very warm, but the
airmass will become drier as the day progresses. Highs will
reach the mid-upper 80s in most areas today. Winds will gust to
20-25 mph for much of the day.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
High pressure well to the west will begin to ridge across the
area tonight. Fair weather with mostly clear skies are expected.
Low temperatures will remain in the mid 60s to around 70 in
most areas. The airmass will be much more comfortable tonight
than in recent nights.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Surface high pressure builds into the Midwest and western Great
Lakes Sunday morning. Dry conditions with low humidity on tap
for most of the region, and downsloping westerly flow will push
temperatures into the mid and upper 80s across the Delmarva,
southeast PA, and much of NJ, and in the low to mid 80s for the
Lehigh Valley, Poconos, and northwest NJ. Surface dewpoints will
generally be in the 50s. With an upper trough digging through
the eastern Great Lakes and Northeast, some shortwave energy
will pass through the base of the trough, and could touch off
some isolated showers and thunderstorms in the afternoon, mainly
over the Poconos.
Conditions dry out Sunday night. Cool and dry with lows in the
50s to low 60s.
Surface high pressure continues to build into the OH/TN Valleys
on Monday as H5 low moves into Great Lakes and upper trough
becomes entrenched over the Great Lakes, Northeast, and into the
Mid- Atlantic. With shortwave energy rotating around the base
of the trough, some isolated to scattered showers and
thunderstorms are possible, and then coverage becomes slightly
more widespread on Tuesday as the base of the trough and a
surface cold front passes through the region and moves offshore.
Surface high pressure continues to slowly build east through
Wednesday, and then the center of the high moves off the Mid-
Atlantic coast by Wednesday night.
For Monday through Wednesday, temperatures will be on the cool
and dry side, with highs generally in the upper 70s to low 80s
to start the week, and then in the low to mid 70s for the mid-
week period. Dewpoints will be in the 50s. Overnight lows will
be in the 50s to low 60s.
With high pressure now off the Mid-Atlantic coast, return flow
sets up, and temperatures return back into the mid 80s, and
surface dewpoints creep back up into the low to mid 60s.
By Friday, low pressure moves into the Great Lakes, and some
mid-level shortwave energy spins off ahead of the low, and may
touch off some scattered showers and thunderstorms. Temperatures
once again rise into the upper 80s to around 90, along with
dewpoints in the mid to upper 60s.
&&
.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
A period of poor flying weather thru the mid-morning before a
return back to VFR across the region. Prior to the mid-morning,
showers and isolated thunder with lower CIGS and VSBYS expected
across most areas with the remnants of Cindy and a front
affecting the weather. S to SW winds ahead of the system will
swing abruptly to NW around dawn and gust around 20-25 kts at
times. Later today, clearing and NW winds backing to W late.
Tonight...VFR, clear skies and light winds expected.
OUTLOOK...
Sunday...VFR. West winds 8-12 KT. Gusts to 19 KT possible in
the afternoon.
Sunday night...VFR. Light NW winds.
Monday...VFR. West to southwest winds 5-10 KT. Isolated
SHRA/TSRA possible in the afternoon, mainly north/west of the
I-95 corridor terminals.
Monday night...VFR. Light west winds.
Tuesday...Mainly VFR. Sub-VFR conditions possible in scattered
SHRA/TSRA in the afternoon.
Tuesday night through Wednesday...VFR.
&&
.MARINE...
We will add the SCA flag for Delaware Bay with frequent gusts to 25
knt attm which will likely continue until after the low/front cross
the area this morning. The SCA for the ocean will remain for the day
with seas expected to remain above 5 ft thru the period. Rains and
psbl thunder this morning, then rapid improvement by early
afternoon. Fair weather expected tonight.
OUTLOOK...
Sunday through Wednesday...Winds and seas are expected to remain
below SCA criteria. Scattered thunderstorms possible on Tuesday.
RIP CURRENTS...
Today, winds will be shifting off shore, but a 5 to 6 ft swell
may lead to a moderate risk for the formation of dangerous rip
currents especially along the central and southern NJ shore. For
the northern NJ shore and the Delaware beaches, the risk is
expected to be low at this time. However, even with a low
risk...the bigger diurnal difference in the tide cycle due to
the new moon today could mean some rapidly changing conditions.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for
ANZ450>455.
Small Craft Advisory until noon EDT today for ANZ430-431.
&&
Synopsis...MPS
Near Term...O'Hara
Short Term...O'Hara
Long Term...MPS
Aviation...MPS/O'Hara
Marine...MPS/O'Hara
Tides/Coastal Flooding...Hazardous weather outlook, Jun 24, 3:13 AM EDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 313 AM EDT Sat Jun 24 2017 NJZ001-007>010-012-015-PAZ054-055-060>062-070-071-101>106-251000- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Mercer-Carbon- Monroe-Berks-Lehigh-Northampton-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 313 AM EDT Sat Jun 24 2017 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. Locally heavy rainfall could result in poor drainage flooding this morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this morning for flood reports. NJZ013-016>023-027-251000- Western Monmouth-Salem-Gloucester-Camden-Northwestern Burlington- Ocean-Cumberland-Atlantic-Cape May-Southeastern Burlington- 313 AM EDT Sat Jun 24 2017 This Hazardous Weather Outlook is for central New Jersey and southern New Jersey. .DAY ONE...Today and Tonight. Locally heavy rainfall could result in poor drainage flooding this morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for flood reports this morning. DEZ004-NJZ014-251000- Delaware Beaches-Eastern Monmouth- 313 AM EDT Sat Jun 24 2017 This Hazardous Weather Outlook is for southern Delaware and central New Jersey. .DAY ONE...Today and Tonight. Locally heavy rainfall could result in poor drainage flooding this morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for flood reports this morning. NJZ024>026-251000- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- 313 AM EDT Sat Jun 24 2017 This Hazardous Weather Outlook is for southern New Jersey. .DAY ONE...Today and Tonight. Locally heavy rainfall could result in poor drainage flooding this morning. There is a moderate risk for the development of dangerous rip currents today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for flood reports this morning. DEZ001>003-MDZ008-012-015-019-020-251000- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline- 313 AM EDT Sat Jun 24 2017 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware and northeast Maryland. .DAY ONE...Today and Tonight. Locally heavy rainfall could result in poor drainage flooding this morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for flood reports this morning. ANZ430-431-450>455-251000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 313 AM EDT Sat Jun 24 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. Gusty showers and isolated thunderstorms tonight will be capable of producing locally strong winds to 30 kt. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MPS
In the hours before
Special weather statement, Jun 23, 11:58 PM EDT, 5 hours 24 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 1158 PM EDT FRI JUN 23 2017 NJZ015-018-019-PAZ070-071-101>104-106-240445- Northwestern Burlington-Camden-Mercer-Lower Bucks-Eastern Montgomery-Western Montgomery-Delaware-Western Chester-Eastern Chester-Philadelphia- 1158 PM EDT FRI JUN 23 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CAMDEN... SOUTHWESTERN MERCER...NORTHWESTERN BURLINGTON...SOUTHEASTERN MONTGOMERY...SOUTHEASTERN BUCKS...NORTHEASTERN CHESTER...PHILADELPHIA AND NORTHEASTERN DELAWARE COUNTIES... At 1158 PM EDT, a strong thunderstorm was located over King Of Prussia, or 12 miles northeast of West Chester, moving east at 45 mph. Winds up to 40 mph are possible with this storm. Locations impacted include... Philadelphia, Trenton, Bensalem, Norristown, Willingboro, West Norriton, East Norriton, Lumberton, Florence, Burlington, Bristol, Mount Holly, Riverside, Conshohocken, Palmyra, Hatboro, Ambler, Jenkintown, Narberth and Beverly. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3999 7553 4015 7549 4023 7477 3996 7476 TIME...MOT...LOC 0358Z 267DEG 40KT 4008 7542 MPS
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:54 PM EDT | Areal Flood Advisory | PHI | Northampton | 3 hr |
| Jun 23, 9:23 PM EDT | Areal Flood Advisory | PHI | Berks, Lehigh, Northampton | 112 min |
| Jun 23, 11:42 PM EDT | Areal Flood Advisory | PHI | Chester | 4 hr |
| Jun 23, 11:58 PM EDT | Special Weather Statement | PHI | Philadelphia | 47 min |
| Jun 24, 3:25 AM EDT | Areal Flood Advisory | PHI | Bucks, Lehigh, Monroe, Montgomery, Northampton | 4 hr |
| Jun 24, 4:02 AM EDT | Areal Flood Advisory | PHI | Berks, Carbon, Lehigh, Montgomery | 4 hr |
| Jun 24, 7:09 AM EDT | Areal Flood Advisory | PHI | Bucks | 4 hr |
| Jun 24, 7:21 AM EDT | Flash Flood Warning | PHI | Bucks, Montgomery, Philadelphia | 4 hr |
| Jun 24, 11:16 AM EDT | Areal Flood Warning | PHI | Philadelphia | 3 hr |
| Jun 24, 2:10 PM EDT | Areal Flood Warning | PHI | Philadelphia | 110 min |
Nearby
Areal Flood Advisories in Pennsylvania, 2017Every areal flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.